• Previous Article
    PDEs on graphs for semi-supervised learning applied to first-person activity recognition in body-worn video
  • DCDS Home
  • This Issue
  • Next Article
    On multiplicity of semi-classical solutions to nonlinear Dirac equations of space-dimension $ n $
doi: 10.3934/dcds.2021037

Supercritical elliptic problems involving a Cordes like operator

University of Manitoba, Winnipeg, MB, R3T 2N2, Canada

Received  August 2019 Revised  November 2020 Published  March 2021

Fund Project: The first author is supported by NSERC Discovery Grant

In this work we obtain positive bounded solutions of various perturbations of
$ \begin{equation} \left\{ \begin{array}{lcl} \hfill -\Delta u - \gamma \sum_{i, j = 1}^N \frac{x_i x_j}{|x|^2} u_{x_i x_j} & = & u^p \qquad \mbox{ in } B_1, \\ \hfill u & = & 0 \hfill\qquad\ \mbox{ on } \partial B_1, \end{array}\right. \end{equation} \ \ \ \ \ \ \ \ \ \ \ (1) $
where
$ B_1 $
is the unit ball in
$ {{\mathbb{R}}}^N $
where
$ N \ge 3 $
,
$ \gamma>0 $
and
$ 1<p<p_{N, \gamma} $
where
$ \begin{equation*} p_{N, \gamma}: = \left\{ \begin{array}{lc} \frac{N+2+3 \gamma}{N-2-\gamma} & \qquad \mbox{ if } \gamma<N-2, \\ \infty & \qquad \mbox{ if } \gamma \ge N-2. \end{array}\right. \end{equation*} $
Note for
$ \gamma>0 $
this allows for supercritical range of
$ p $
.
Citation: Craig Cowan. Supercritical elliptic problems involving a Cordes like operator. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021037
References:
[1]

L. CaffarelliB. Gidas and J. Spruck, Asymptotic symmetry and local behaviour of semilinear elliptic equations with critical Sobolev growth, Commun. Pure Appl. Math., 42 (1989), 271-297.  doi: 10.1002/cpa.3160420304.  Google Scholar

[2]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622.  doi: 10.1215/S0012-7094-91-06325-8.  Google Scholar

[3]

M. Chicco, Equazioni ellittiche del secondo ordine di tipo Cordes con termini di ordine inferiore, Ann. Mat. Pura Appl., 85 (1970), 347-356.  doi: 10.1007/BF02413544.  Google Scholar

[4]

M. ClappM. Grossi and A. Pistoia, Multiple solutions to the Bahri-Coron problem in domains with a shrinking hole of positive dimension, Complex Var. and Elliptic Eqns., 57 (2012), 1147-1162.  doi: 10.1080/17476931003628265.  Google Scholar

[5]

H. O. Cordes, Zero order a priori estimates for solutions of elliptic differential equations, Proc. Symp. Pure Math., 4 (1961), 157-166.   Google Scholar

[6]

J. M. Coron, Topologie et cas limite des injections de Sobolev, C.R. Acad. Sc. Paris, Series I, 299 (1984), 209-212.   Google Scholar

[7]

L. DamascelliM. Grossi and F. Pacella, Qualitative properties of positive solutions of semilinear elliptic equations in symmetric domains via the maximum principle, Ann. Inst. H. Poincaré Anal. Non Linéaire, 16 (1999), 631-652.  doi: 10.1016/S0294-1449(99)80030-4.  Google Scholar

[8]

J. Dávila and L. Dupaigne, Perturbing singular solutions of the Gelfand problem, Commun. Contemp. Math., 9 (2007), 639-680.  doi: 10.1142/S0219199707002575.  Google Scholar

[9]

M. del Pino, Supercritical elliptic problems from a perturbation viewpoint, Discrete and Continuous Dynamical Systems, 21 (2008), 69-89.  doi: 10.3934/dcds.2008.21.69.  Google Scholar

[10]

M. del PinoP. Felmer and Mo nica Musso, Two-bubble solutions in the super-critical Bahri-Coron's problem, Calculus of Variations and Partial Differential Equations, 16 (2003), 113-145.  doi: 10.1007/s005260100142.  Google Scholar

[11]

M. del PinoP. Felmer and M. Musso, Multi-bubble solutions for slightly super-critical elliptic problems in domains with symmetries, Bull. London Math. Society, 35 (2003), 513-521.  doi: 10.1112/S0024609303001942.  Google Scholar

[12]

M. del Pino and M. Musso, Super-critical bubbling in elliptic boundary value problems, Variational Problems and Related Topics (Kyoto, 2002), 1307 (2003), 85-108.   Google Scholar

[13]

G. Di FazioD. I. Hakim and Y. Sawano, Elliptic equations with discontinuous coefficients in generalized Morrey spaces, European Journal of Mathematics, 3 (2017), 728-762.  doi: 10.1007/s40879-017-0168-y.  Google Scholar

[14]

B. GidasW. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Commun. Math. Phys., 68 (1979), 209-243.  doi: 10.1007/BF01221125.  Google Scholar

[15]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598.  doi: 10.1002/cpa.3160340406.  Google Scholar

[16]

F. Gladiali and M. Grossi, Supercritical elliptic problem with nonautonomous nonlinearities, J. Diff. Eqns., 253 (2012), 2616-2645.  doi: 10.1016/j.jde.2012.07.006.  Google Scholar

[17]

M. Grossi and F. Takahashi, Nonexistence of multi-bubble solutions to some elliptic equations on convex domains, Jour. Funct. Anal., 259 (2010), 904-917.  doi: 10.1016/j.jfa.2010.03.008.  Google Scholar

[18]

M. Hieber and I. Wood, The Dirichlet problem in convex bounded domains for operators in non-divergence form with $L^\infty$ coefficients, Differential and Integral Equations, 20 (2007), 721-734.   Google Scholar

[19]

P. Korman, Global Solution Curves for Semilinear Elliptic Equations, World Scientific Publishing Co. Pte. Ltd.2012. 256 pp. doi: 10.1142/8308.  Google Scholar

[20]

C. S. Lin and W. M. NI, A counterexample to the nodal domain conjecture and a related semilinear equation, Proc. Amer. Mat. Soc., 102 (1988), 271-277.  doi: 10.1090/S0002-9939-1988-0920985-9.  Google Scholar

[21]

A. Maugeri, D. K. Palagachev and L. G. Softova, Elliptic and Parabolic Equations with Discontinuous Coefficients, Wiley, Berlin, 2000. doi: 10.1002/3527600868.  Google Scholar

[22]

R. Mazzeo and F. Pacard, A construction of singular solutions for a semilinear elliptic equation using asymptotic analysis, J. Diff. Geom., 44 (1996), 331-370.  doi: 10.4310/jdg/1214458975.  Google Scholar

[23]

D. Passaseo, Nonexistence results for elliptic problems with supercritical nonlinearity in nontrivial domains, J. Funct. Anal., 114 (1993), 97-105.  doi: 10.1006/jfan.1993.1064.  Google Scholar

[24]

S. Pohozaev, Eigenfunctions of the equation $\Delta u + \lambda f(u) = 0$, Soviet. Math. Dokl., 6 (1965), 1408-1411.   Google Scholar

[25]

M. Struwe, Variational Methods–Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Berlin: Springer-Verlag, 1990. doi: 10.1007/978-3-662-02624-3.  Google Scholar

[26]

G. Talenti, Sopra una classe di equazioni ellittiche a coefficienti misurabili, Ann. Mat. Pura Appl., 69 (1965), 285-304.  doi: 10.1007/BF02414375.  Google Scholar

[27]

G. Talenti, Equazioni lineari ellittiche in due variabili, Matematiche, 21 (1966), 339-376.   Google Scholar

[28]

K. Wang and J. Wei, Analysis of blow-up locus and existence of weak solutions for nonlinear supercritical problems, International Mathematics Research Notices, 2015 (2015), 2634-2670.  doi: 10.1093/imrn/rnu013.  Google Scholar

show all references

References:
[1]

L. CaffarelliB. Gidas and J. Spruck, Asymptotic symmetry and local behaviour of semilinear elliptic equations with critical Sobolev growth, Commun. Pure Appl. Math., 42 (1989), 271-297.  doi: 10.1002/cpa.3160420304.  Google Scholar

[2]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622.  doi: 10.1215/S0012-7094-91-06325-8.  Google Scholar

[3]

M. Chicco, Equazioni ellittiche del secondo ordine di tipo Cordes con termini di ordine inferiore, Ann. Mat. Pura Appl., 85 (1970), 347-356.  doi: 10.1007/BF02413544.  Google Scholar

[4]

M. ClappM. Grossi and A. Pistoia, Multiple solutions to the Bahri-Coron problem in domains with a shrinking hole of positive dimension, Complex Var. and Elliptic Eqns., 57 (2012), 1147-1162.  doi: 10.1080/17476931003628265.  Google Scholar

[5]

H. O. Cordes, Zero order a priori estimates for solutions of elliptic differential equations, Proc. Symp. Pure Math., 4 (1961), 157-166.   Google Scholar

[6]

J. M. Coron, Topologie et cas limite des injections de Sobolev, C.R. Acad. Sc. Paris, Series I, 299 (1984), 209-212.   Google Scholar

[7]

L. DamascelliM. Grossi and F. Pacella, Qualitative properties of positive solutions of semilinear elliptic equations in symmetric domains via the maximum principle, Ann. Inst. H. Poincaré Anal. Non Linéaire, 16 (1999), 631-652.  doi: 10.1016/S0294-1449(99)80030-4.  Google Scholar

[8]

J. Dávila and L. Dupaigne, Perturbing singular solutions of the Gelfand problem, Commun. Contemp. Math., 9 (2007), 639-680.  doi: 10.1142/S0219199707002575.  Google Scholar

[9]

M. del Pino, Supercritical elliptic problems from a perturbation viewpoint, Discrete and Continuous Dynamical Systems, 21 (2008), 69-89.  doi: 10.3934/dcds.2008.21.69.  Google Scholar

[10]

M. del PinoP. Felmer and Mo nica Musso, Two-bubble solutions in the super-critical Bahri-Coron's problem, Calculus of Variations and Partial Differential Equations, 16 (2003), 113-145.  doi: 10.1007/s005260100142.  Google Scholar

[11]

M. del PinoP. Felmer and M. Musso, Multi-bubble solutions for slightly super-critical elliptic problems in domains with symmetries, Bull. London Math. Society, 35 (2003), 513-521.  doi: 10.1112/S0024609303001942.  Google Scholar

[12]

M. del Pino and M. Musso, Super-critical bubbling in elliptic boundary value problems, Variational Problems and Related Topics (Kyoto, 2002), 1307 (2003), 85-108.   Google Scholar

[13]

G. Di FazioD. I. Hakim and Y. Sawano, Elliptic equations with discontinuous coefficients in generalized Morrey spaces, European Journal of Mathematics, 3 (2017), 728-762.  doi: 10.1007/s40879-017-0168-y.  Google Scholar

[14]

B. GidasW. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Commun. Math. Phys., 68 (1979), 209-243.  doi: 10.1007/BF01221125.  Google Scholar

[15]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598.  doi: 10.1002/cpa.3160340406.  Google Scholar

[16]

F. Gladiali and M. Grossi, Supercritical elliptic problem with nonautonomous nonlinearities, J. Diff. Eqns., 253 (2012), 2616-2645.  doi: 10.1016/j.jde.2012.07.006.  Google Scholar

[17]

M. Grossi and F. Takahashi, Nonexistence of multi-bubble solutions to some elliptic equations on convex domains, Jour. Funct. Anal., 259 (2010), 904-917.  doi: 10.1016/j.jfa.2010.03.008.  Google Scholar

[18]

M. Hieber and I. Wood, The Dirichlet problem in convex bounded domains for operators in non-divergence form with $L^\infty$ coefficients, Differential and Integral Equations, 20 (2007), 721-734.   Google Scholar

[19]

P. Korman, Global Solution Curves for Semilinear Elliptic Equations, World Scientific Publishing Co. Pte. Ltd.2012. 256 pp. doi: 10.1142/8308.  Google Scholar

[20]

C. S. Lin and W. M. NI, A counterexample to the nodal domain conjecture and a related semilinear equation, Proc. Amer. Mat. Soc., 102 (1988), 271-277.  doi: 10.1090/S0002-9939-1988-0920985-9.  Google Scholar

[21]

A. Maugeri, D. K. Palagachev and L. G. Softova, Elliptic and Parabolic Equations with Discontinuous Coefficients, Wiley, Berlin, 2000. doi: 10.1002/3527600868.  Google Scholar

[22]

R. Mazzeo and F. Pacard, A construction of singular solutions for a semilinear elliptic equation using asymptotic analysis, J. Diff. Geom., 44 (1996), 331-370.  doi: 10.4310/jdg/1214458975.  Google Scholar

[23]

D. Passaseo, Nonexistence results for elliptic problems with supercritical nonlinearity in nontrivial domains, J. Funct. Anal., 114 (1993), 97-105.  doi: 10.1006/jfan.1993.1064.  Google Scholar

[24]

S. Pohozaev, Eigenfunctions of the equation $\Delta u + \lambda f(u) = 0$, Soviet. Math. Dokl., 6 (1965), 1408-1411.   Google Scholar

[25]

M. Struwe, Variational Methods–Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Berlin: Springer-Verlag, 1990. doi: 10.1007/978-3-662-02624-3.  Google Scholar

[26]

G. Talenti, Sopra una classe di equazioni ellittiche a coefficienti misurabili, Ann. Mat. Pura Appl., 69 (1965), 285-304.  doi: 10.1007/BF02414375.  Google Scholar

[27]

G. Talenti, Equazioni lineari ellittiche in due variabili, Matematiche, 21 (1966), 339-376.   Google Scholar

[28]

K. Wang and J. Wei, Analysis of blow-up locus and existence of weak solutions for nonlinear supercritical problems, International Mathematics Research Notices, 2015 (2015), 2634-2670.  doi: 10.1093/imrn/rnu013.  Google Scholar

[1]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021023

[2]

Danielle Hilhorst, Pierre Roux. A hyperbolic-elliptic-parabolic PDE model describing chemotactic E. Coli colonies. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021033

[3]

Pengyan Ding, Zhijian Yang. Well-posedness and attractor for a strongly damped wave equation with supercritical nonlinearity on $ \mathbb{R}^{N} $. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1059-1076. doi: 10.3934/cpaa.2021006

[4]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021060

[5]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021014

[6]

Claudia Lederman, Noemi Wolanski. An optimization problem with volume constraint for an inhomogeneous operator with nonstandard growth. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2907-2946. doi: 10.3934/dcds.2020391

[7]

Markus Harju, Jaakko Kultima, Valery Serov, Teemu Tyni. Two-dimensional inverse scattering for quasi-linear biharmonic operator. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021026

[8]

Zhaoqiang Ge. Controllability and observability of stochastic implicit systems and stochastic GE-evolution operator. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021009

[9]

Zhang Chao, Minghua Yang. BMO type space associated with Neumann operator and application to a class of parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021104

[10]

Joel Coacalle, Andrew Raich. Compactness of the complex Green operator on non-pseudoconvex CR manifolds. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021061

[11]

Rama Ayoub, Aziz Hamdouni, Dina Razafindralandy. A new Hodge operator in discrete exterior calculus. Application to fluid mechanics. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021062

[12]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[13]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[14]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

[15]

Livia Betz, Irwin Yousept. Optimal control of elliptic variational inequalities with bounded and unbounded operators. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021009

[16]

Meiqiang Feng, Yichen Zhang. Positive solutions of singular multiparameter p-Laplacian elliptic systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021083

[17]

Minh-Phuong Tran, Thanh-Nhan Nguyen. Pointwise gradient bounds for a class of very singular quasilinear elliptic equations. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021043

[18]

Lidan Wang, Lihe Wang, Chunqin Zhou. Classification of positive solutions for fully nonlinear elliptic equations in unbounded cylinders. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1241-1261. doi: 10.3934/cpaa.2021019

[19]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[20]

Guanming Gai, Yuanyuan Nie, Chunpeng Wang. A degenerate elliptic problem from subsonic-sonic flows in convergent nozzles. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021070

2019 Impact Factor: 1.338

Article outline

[Back to Top]